Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 329, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2012, 7:29 PM CDT for 4 counties in Tennessee. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 5, 2012, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:50 PM CDT | TSTM WND DMG | 6 E Clarksville, TN | TREES DOWN ON ROSSVIEW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2341 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS54 KOHX 060029
SVROHX
TNC021-043-125-147-060130-
/O.NEW.KOHX.SV.W.0329.120806T0029Z-120806T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 725 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
CLARKSVILLE...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGFIELD AND CLARKSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3649 8680 3629 8732 3664 8762 3665 8754
3665 8700
TIME...MOT...LOC 0029Z 320DEG 13KT 3658 8725
$$
FORECASTER:
111 follow-up statement
189
WWUS54 KOHX 060111
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT SUN AUG 5 2012
TNC021-043-125-147-060130-
/O.CON.KOHX.SV.W.0329.000000T0000Z-120806T0130Z/
ROBERTSON TN-DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
811 PM CDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY...
NORTHWESTERN CHEATHAM...NORTH CENTRAL DICKSON AND WESTERN ROBERTSON
COUNTIES UNTIL 830 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF ASHLAND CITY...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN DICKSON AND NORTHWESTERN CHEATHAM
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3662 8752 3663 8706 3642 8698 3629 8732
3658 8757
TIME...MOT...LOC 0111Z 334DEG 17KT 3640 8719
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:27 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 5, 6:27 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 627 PM CDT SUN AUG 5 2012 .UPDATE... FRONTAL BOUNDARY STILL A GOOD DISTANCE TO OUR NORTHWEST AND CURRENTLY EXTENDS ROUGHLY ALONG THE OHIO RIVER. 3HR PRESSURE CHANGE SHOWS AN INCREASE IN NEGATIVE VALUES ACROSS THE MID STATE COMPARED TO POINTS NW. THUS...THE FRONT IS SAGGING OUR WAY BUT WILL MOST LIKELY REACH NO FURTHER SOUTH THAN OUR NW COUNTIES LATE TONIGHT. OTW...EXAMINATION OF THE LATEST HRRR DATA SUGGESTS THAT THE ONGOING SCT CONVECTION SHOULD BEGIN TO FILL IN A BIT. SEEING SOME GOOD INFLOW ENERGY AT THE 10 KFT LEVEL BUT SO FAR...STORM INTENSITIES ARE NOT MUCH TO SPEAK OF. SHORTWAVE AND FRONTAL BOUNDARY SHOULD BE APPROACHING OUR NORTHWESTERN AREAS BY 12Z. THUS... SEE NO REASON TO UPDATE AT THIS POINT AND LOWER POPS AS THE LATEST RADAR TRENDS ARE SHOWING AN INCREASE IN COVERAGE ACROSS OUR NORTHWEST. THUS...WILL KEEP FORECAST GOING...AS IS...FOR NOW. && .PREV DISCUSSION... /ISSUED 259 PM CDT SUN AUG 5 2012/ DISCUSSION...CURRENTLY ACROSS THE MID STATE...A NE-SW BAND OF THUNDERSTORMS WAS MOVING SLOWLY EASTWARD ONTO THE CUMBERLAND PLATEAU. THIS BAND OF STORMS HAS DUMPED SOME HEAVY RAINFALL...ESPECIALLY NE OF BNA FROM GALLATIN TO HARTSVILLE AND GAINESBORO. TEMPERATURES VARIED CONSIDERABLY ACROSS THE AREA. LOCATIONS THAT EXPERIENCED STORMS WERE WELL BELOW EXPECTED HIGHS...WITH LATEST READINGS IN THE UPPER 70S TO LOWER 80S. THE DRIER LOCATIONS OVER THE FAR SOUTHEAST AND NORTHWEST HAD REACHED EXPECTED HIGHS...INCLUDING LOWER 90S AROUND CLARKSVILLE. WE HAVE LOW CONFIDENCE WITH SOME DETAILS DURING THE FIRST PERIOD OF THIS FORECAST. SHORT RANGE MODELS NEVER PICKED UP WELL ON THE BAND OF THUNDERSTORMS OVER THE AREA TODAY. ALSO...SHORT RANGE MODELS SHOWED CONSIDERABLE DEVELOPMENT AHEAD OF THE COLD FRONT...STILL LOCATED NW OF OUR AREA. SO FAR THERE HAS BEEN VERY LITTLE DEVELOPMENT AHEAD OF THE FRONT. OUR EARLIER THINKING WAS THAT STORMS WOULD INCREASE AHEAD OF THE FRONT WITH WIDESPREAD AND HEAVY THUNDERSTORMS CROSSING MID TN THIS EVENING. NOW IT APPEARS WE WILL HAVE TO BACK OFF. WE DO STILL EXPECT SOME ACTIVITY WITH THE FRONT...SINCE IT WILL BE RUNNING INTO MOIST AND UNSTABLE AIR WITH NEAR 2000 J/KG CAPE OVER OUR NW COUNTIES. BUT THE ACTIVITY WILL PROBABLY BE SCATTERED (AROUND 50 PERCENT POP)...RATHER THAN WIDESPREAD (80 PERCENT) AS WE HAD THOUGHT. ANY STORMS LATE TODAY INTO THIS EVENING COULD PRODUCE VERY HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES REMAIN OVER 2 INCHES AND STORM MOTION WILL BE ONLY AROUND 10KT. THERE CONTINUES TO A SMALL THREAT FOR SEVERE STORMS WITH DAMAGING WIND GUSTS. IT APPEARS OUR NW COUNTIES WILL HAVE THE GREATEST POTENTIAL...BUT ANY SEVERE WOULD BE RATHER ISOLATED. LATER TONIGHT INTO MONDAY...THE FRONT WILL SLOW DOWN...THEN STALL JUST SE OF OUR AREA. MODELS SHOW A LINGERING INVERTED TROUGH OVER MID TN WITH A GRADIENT OF MOISTURE FROM SE TO NW. WE WILL KEEP A CHANCE FOR SHOWERS OR STORMS IN THE FORECAST FOR MONDAY...WITH THE HIGHER POPS IN THE SE AND VERY LOW POPS IN OUR NW COUNTIES. FOR TUESDAY THROUGH THURSDAY...OUR WEATHER WILL BE WARM AND HUMID. LOW WILL BE GENERALLY IN THE UPPER 60S TO AROUND 70 WITH HIGHS ABOUT 90. ISOLATED TO SCATTERED STORMS WILL REMAIN IN THE FORECAST...MAINLY PLATEAU WHERE PERSISTENT WEAK TROUGHING AND MOISTURE CONVERGENCE IS INDICATED. BY FRIDAY...A STRONG TROUGH WILL BE LOCATED OVER THE UPPER MIDWEST. THIS WAVE WILL DIG SE HELPING PULL A COLD FRONT THROUGH THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT LATE THURSDAY INTO FRIDAY. DRY WX WITH NEAR NORMAL TEMPS WILL FOLLOW THE FRONT...WITH LOWS IN THE 60S...HIGHS IN THE MID 80S AND MORE PLEASANT HUMIDITY LEVELS. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN AUG 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE AS A COLD FRONT APPROACHES THE MID STATE FROM THE NORTHWEST. THE PRIMARY THREATS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. BRIEF, LOCALIZED FLOODING RESULTING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Aug 5, 2:57 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD 7 W HARTSVILLE 36.39N 86.29W
08/05/2012 SUMNER TN EMERGENCY MNGR
BLEDSOE CREEK ROSE ABOVE ITS BANKS NEAR HWY 25.
&&
11Special weather statement, Aug 5, 2:58 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT SUN AUG 5 2012
TNZ065-066-078-080-052045-
CUMBERLAND-VAN BUREN-WARREN-WHITE-
258 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN...WARREN
AND WHITE COUNTIES...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD GLADE TO
MCMINNVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THESE STORMS.
LAT...LON 3582 8478 3576 8491 3574 8502 3576 8504
3576 8525 3570 8528 3555 8546 3552 8559
3553 8573 3550 8582 3559 8596 3565 8597
3616 8490 3609 8480 3599 8471 3591 8467
SHAMBURGERLocal storm report, Aug 5, 3:36 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 8 SSW BIRDSONG MARINA 35.86N 88.05W
08/05/2012 E0.50 INCH BENTON TN PUBLIC
HALF INCH SIZE HAIL REPORTED NEAR HOLLADAY
&&
SHAMBURGERSpecial weather statement, Aug 5, 3:45 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SUN AUG 5 2012
TNZ022-024-056-052145-
BENTON-HUMPHREYS-PERRY-
345 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HUMPHREYS AND PERRY
COUNTIES...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF NEW JOHNSONVILLE...OR 17 MILES
NORTH OF LINDEN...MOVING EAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3595 8802 3594 8771 3573 8773 3570 8771
3570 8774 3567 8774 3576 8800 3581 8798
3581 8802 3584 8805
SHAMBURGERSpecial weather statement, Aug 5, 4:22 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SUN AUG 5 2012
TNZ005>007-022>026-056-057-059-052200-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-STEWART-WILLIAMSON-
422 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON...
STEWART AND WILLIAMSON COUNTIES...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHWESTERN MIDDLE TN...MOVING
EAST AT 20 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8680 3571 8734
3559 8779 3560 8803 3572 8804 3581 8798
3581 8802 3585 8805 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3657 8804 3667 8808
11Special weather statement, Aug 5, 5:08 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT SUN AUG 5 2012
TNZ007-008-052300-
ROBERTSON-SUMNER-
508 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CROSS PLAINS...OR 11 MILES
NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3665 8634 3634 8655 3655 8697 3665 8687
3666 8659 3664 8657 3666 8651 3666 8635
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:59 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 61 min |
| Aug 6, 3:54 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 19 min |
| Aug 6, 4:10 AM CDT | Flash Flood Warning | OHX | Fentress, Overton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.